Louisiana, 2006

Hail in Louisiana, May 8, 2006

May 8, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 4:22 PM CST, 18 minutes earlier.

Area forecast discussion, May 8, 4:22 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON MAY 8 2006

.DISCUSSION...

QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 308 FOR ALL OF
NORTHERN LOUISIANA UNTIL 11 PM. MOST OF THE THREAT WILL BE ACROSS
NORTH CENTRAL/NORTHEAST LOUISIANA OVER THE NEXT COUPLE OF HOURS.
HOWEVER...SOME ISOLATED CONVECTION IS TRYING TO FORM ALONG THE
OUTFLOW BOUNDARY ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF
EAST TEXAS. STORMS SHOULD HAVE A HARDER TIME MAINTAINING THEM...AS
AREA OF SUBSIDENCE SHOULD BE OVERSPREADING THE AREA IN WAKE OF
WEAK SHORTWAVE CAUSING THE CONVECTION ACROSS NORTH CENTRAL
LOUISIANA.

UPDATE ALREADY OUT.

&&

.PREV DISCUSSION... (ISSUED 259 PM CDT MON MAY 8 2006)

DISCUSSION...

WATER VAPOR IMAGERY SHOWS A SOUTHERN STREAM TROUGH OVER SE OF
BAJA...W/MORE OR LESS ZONAL FLOW OVER THE CENTRAL CONUS.  CLOSER TO
HOME...A STATIONARY FRONT BORDERS THE SOUTHERN ZONES UNDER A
CAP...WHILE A SHORTWAVE HAS SPAWNED CONVECTION MOVING THROUGH THE
NORTHERN CWA.  NOT REAL SURE AT THIS POINT IF CAP WILL BUST BY MAX
AFTERNOON HEATING...AND AT THIS POINT WILL LEAVE LOW ORDER POPS IN
THE NORTHERN ZONES TO ACCOUNT FOR THE EXITING SHORTWAVE.  CONVECTION
IN THE NORTHERN CWA HAS PRODUCED ONLY DIMES SO FAR...AND WILL NOT
MENTION ANYTHING SEVERE.  ALSO...IN CENTRAL TEXAS SURFACE OBS SHOW A
DRYLINE HAS SHARPENED UP AGAINST THE CAPROCK.  THIS FEATURE IS
PROGGED TO MERGE W/A COLD FRONT AND APPROACH THE 4-STATE AREA
TUESDAY AS THE NEXT SHORTWAVE MOVES THROUGH.  W/RETURN FLOW TO
CONTINUE OVERNIGHT...PUMPING SFC DEWPTS TO 70F OR BETTER BY
MORNING...AIRMASS AHEAD OF THE FRONT/DRYLINE WILL BE
PRIMED...W/PROGGED AFTERNOON SBCAPES OF 4000-5000 J/KG.  IN LIEU OF
THIS...WILL GO AHEAD AND MENTION POSSIBILITY OF SEVERE ACTIVITY
TUESDAY AND TUESDAY NIGHT.  OTHERWISE...WILL TAPER DOWN POPS THROUGH
WEDNESDAY EVENING...AND KEEP THE FORECAST DRY UNDER NW FLOW ALOFT
THROUGH SATURDAY MORNING.  SATURDAY AFTERNOON...BOTH THE NAM AND GFS
ADVERTISE A FAIRLY STRONG SHORTWAVE TO APPROACH THE AREA.  THE GFS
GENERATES THE SIGNATURE QPF BOMB...BUT SO DOES THE NAM.  THIS SHOULD
PROVIDE FOR A WET WEEKEND...AND EXIT NW-SE MONDAY.  FOR
TEMPS...PROGS INDICATE AT OR NEAR CLIMATOLOGY...AND GUIDANCE SEEMS
REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  90  73  85 /  30  10  30  40
MLU  68  85  71  87 /  40  10  30  40
DEQ  67  83  71  80 /  30  20  50  50
TXK  68  89  70  84 /  20  20  50  40
ELD  67  87  69  85 /  20  20  50  50
TYR  70  91  74  84 /  20  20  30  20
GGG  70  88  72  85 /  20  20  30  30
LFK  70  90  74  89 /  20  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/22
Hazardous weather outlook, May 8, 11:00 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 8 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON AND
EVENING.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE MOVING FROM TEXAS INTO THE FOUR STATE
REGION TUESDAY...AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE
AREA LATE TUESDAY NIGHT.  SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS...AND AN
ISOLATED TORNADO WILL BE POSSIBLE.  LOCALLY HEAVY RAINFALL WILL ALSO
ACCOMPANY SOME OF THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

44

In the hours before

Local storm report, May 8, 4:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 E BERNICE             32.83N 92.64W
05/08/2006  E1.75 INCH       UNION              LA   LAW ENFORCEMENT

&&

24
Local storm report, May 8, 4:20 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 W FARMERVILLE         32.77N 92.45W
05/08/2006                   UNION              LA   BROADCAST MEDIA

            SEVERAL TREES DOWN ALONG HWY 2

&&

24

The radar

The Shreveport radar (KSHV), 167 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ouachita

When
May 8, 4:40 PM CST
Where
Ouachita County, Sterlington
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.700, -92.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507606.